Alert archive / Alabama / River Flood Warnings in 2018

River Flood Warning 34, NWS Birmingham, AL

December 27, 2018Bibb County, Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this river flood warning at Dec 27, 2018, 1:28 PM CST for Bibb County, Jefferson County, Shelby County, Alabama. It took effect at Dec 28, 2018, 7:03 AM CST. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Dec 27, 2018, 1:28 PM CST (19:28 UTC)
In effect from
Dec 28, 2018, 7:03 AM CST
Expired
Dec 29, 2018, 8:55 AM CST
In force
26 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 24 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cahaba River near Cahaba Heights (CHGA1).

Action stage
14 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02423425, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

433 
WGUS44 KBMX 271928
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
128 PM CST Thu Dec 27 2018

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Cahaba River Near Cahaba Heights Affecting Bibb...Jefferson and 
  Shelby Counties.
  Cahaba River At Centreville Affecting Bibb...Dallas and Perry 
  Counties.

.Heavy rainfall of two to four inches is forecast over the Cahaba 
River basin during the next 48 hours...and a flood warning is now in 
effect for the Cahaba River at Centerville and near Cahaba Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC007-073-117-280729-
/O.NEW.KBMX.FL.W.0034.181229T0510Z-181230T0115Z/
/CHGA1.1.ER.181229T0510Z.181229T1200Z.181229T1315Z.UU/
128 PM CST Thu Dec 27 2018

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Cahaba River Near Cahaba Heights.
* from Friday evening to Saturday evening...or until the warning is 
  cancelled.
* At 12:30 PM Thursday The stage Was 1.9 feet. 
* Flood stage is 14 feet. 
* No flooding is currently occurring and Minor flooding is forecast. 
* Forecast...rise above flood stage by late Friday evening  and 
  continue to rise to near 14.5 feet by Saturday morning. The river 
  will fall below flood stage by Saturday afternoon.
* Impact...At 14 feet...Minor flooding in low lying areas occurs in
  the Cahaba Heights area. 

&&

LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
          3340 8677 3342 8674         

$$

ALC007-047-105-280729-
/O.NEW.KBMX.FL.W.0035.181228T2154Z-181230T1346Z/
/CKLA1.1.ER.181228T2154Z.181229T1200Z.181230T0146Z.NO/
128 PM CST Thu Dec 27 2018

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Cahaba River At Centreville.
* from Friday afternoon to Sunday morning...or until the warning is 
  cancelled.
* At 12:00 PM Thursday The stage Was 3.3 feet. 
* Flood stage is 23 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by Friday afternoon and 
  continue to rise to near 25.9 feet by Saturday morning. The river 
  will fall below flood stage Saturday evening.
* Impact...At 23 feet...Pasture lands begin to flood in the 
  Centreville area. 

&&

LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
          3294 8719 3314 8704         

$$
5 follow-up statements
650 
WGUS84 KBMX 280141
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
741 PM CST Thu Dec 27 2018


...The Flood Warning continues for the Cahaba River Near Cahaba 
Heights and Centreville...

.Heavy rainfall of 1 to 2 inches has occurred since Thursday 
morning...and additional rainfall of 2 to 3 inches is forecast over 
the next 24 to 36 hours. A Flood Warning remains in effect for the 
Cahaba River near Cahaba Heights and Centreville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC007-073-117-281341-
/O.EXT.KBMX.FL.W.0034.181228T1936Z-181230T0425Z/
/CHGA1.1.ER.181228T1936Z.181229T0600Z.181229T1625Z.UU/
741 PM CST Thu Dec 27 2018

...Flood Warning extended until Saturday evening...The Flood Warning 
continues for
  The Cahaba River Near Cahaba Heights.
* from Friday afternoon to Saturday evening...or until the Warning is
  cancelled.
* AT  6:30 PM Thursday the stage was 2.1 feet. 
* Minor flooding is forecast.
* Flood stage is 14.0 feet. 
* Forecast...Rise above flood stage by tomorrow early afternoon  and 
  continue to rise to near 16.4 feet by early Saturday morning. The 
  river will fall below flood stage by late Saturday morning.
* Impact...At 14 feet...Minor flooding in low lying areas occurs in
  the Cahaba Heights area.  Flooding of some commercial property in 
  the area begins at stages above 17 feet.

&&

LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
          3340 8677 3342 8674         

$$

ALC007-047-105-281341-
/O.EXT.KBMX.FL.W.0035.181228T1606Z-181230T1312Z/
/CKLA1.1.ER.181228T1606Z.181229T0600Z.181230T0112Z.NO/
741 PM CST Thu Dec 27 2018

The Flood Warning continues for
  The Cahaba River At Centreville.
* from Friday morning to Sunday morning...or until the Warning is 
  cancelled.
* AT  7:00 PM Thursday the stage was 3.8 feet. 
* Minor flooding is forecast.
* Flood stage is 23.0 feet. 
* Forecast...Rise above flood stage by tomorrow late morning and 
  continue to rise to near 27.4 feet by early Saturday morning. The 
  river will fall below flood stage by Saturday evening.
* Impact...At 23 feet...Pasture lands begin to flood in the 
  Centreville area.


&&

LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
          3294 8719 3314 8704         

$$
989 
WGUS84 KBMX 281307
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
707 AM CST Fri Dec 28 2018


...The flood warning continues for the Cahaba River Near Cahaba 
Heights...

.Heavy rainfall over the past 24 hours has produced rises on the Cahaba
River, and the Flood Warning continues near Cahaba Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC007-073-117-290107-
/O.EXT.KBMX.FL.W.0034.181228T1303Z-181230T1131Z/
/CHGA1.1.ER.181228T1221Z.181229T0000Z.181229T2331Z.UU/
707 AM CST Fri Dec 28 2018

...Flood Warning extended until late Saturday night...The Flood 
Warning continues for
  The Cahaba River Near Cahaba Heights.
* until late Saturday night...or until the Warning is cancelled.
* AT  6:30 AM Friday the stage was 14.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14 feet. 
* Forecast...The river will continue rising to near 20.0 feet by this
  evening. The river will fall below flood stage tomorrow afternoon .
* Impact...At 20.0 feet...Water overflows the yards of some homes near
  the river.

&&

LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
          3340 8677 3342 8674         

$$
798 
WGUS84 KBMX 281450
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
850 AM CST Fri Dec 28 2018


...The flood warning continues for the Cahaba River At Centreville...
...Cahaba Heights...Suttle...and Marion Junction...

.Rises continue along the Cahaba River following the heavy rainfall 
of the past 24 hours...and a Flood Warning remains in effect along 
the river.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC007-073-117-290249-
/O.CON.KBMX.FL.W.0034.000000T0000Z-181230T1131Z/
/CHGA1.1.ER.181228T1221Z.181229T0000Z.181229T2331Z.UU/
250 PM GMT Fri Dec 28 2018

The Flood Warning continues for
  The Cahaba River Near Cahaba Heights.
* until late Saturday night...or until the Warning is cancelled.
* AT 8:30 AM Friday the stage was 16.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14 feet. 
* Forecast...The river will continue rising to near 20 feet by this
  evening. The river will fall below flood stage Saturday afternoon.
* Impact...At 20 feet...Water overflows the yards of some homes near
  the river. Overflow of low lying lands in the area will occur.

&&

LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
          3340 8677 3342 8674         

$$

ALC007-047-105-290249-
/O.EXT.KBMX.FL.W.0035.181228T1444Z-181230T1352Z/
/CKLA1.1.ER.181228T1334Z.181229T0600Z.181230T0152Z.NO/
250 PM GMT Fri Dec 28 2018

...Flood Warning extended until Sunday morning...
The Flood Warning continues for
  The Cahaba River At Centreville.
* until Sunday morning...or until the Warning is cancelled.
* AT 8:00 AM Friday the stage was 24.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23 feet. 
* Forecast...The river will continue rising to near 29.5 feet  
  after midnight tonight. The river will fall below flood stage 
  Saturday evening .
* Impact...At 30 feet...Considerable flooding of farm and pasture 
  lands in the area occurs...and cattle may need to be moved to 
  higher ground.

&&

LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
          3294 8719 3314 8704         

$$

ALC047-105-290249-
/O.EXT.KBMX.FL.W.0038.181229T1800Z-190101T1617Z/
/SUTA1.1.ER.181229T1800Z.181231T0000Z.190101T0417Z.NO/
250 PM GMT Fri Dec 28 2018

...Flood Warning extended until Tuesday morning...
The Flood Warning continues for
  The Cahaba River Near Suttle.
* from Saturday afternoon to Tuesday morning...or until the Warning 
  is cancelled.
* AT 8:00 AM Friday the stage was 14.0 feet. 
* Minor flooding is forecast.
* Flood stage is 32 feet. 
* Forecast...Rise above flood stage by early Saturday afternoon and 
  continue to rise to near 37.1 feet by Sunday evening. The river 
  will fall below flood stage by Monday night.
* Impact...At 32 feet...Flooding of pasture lands and low-lying 
  agricultural lands occurs in the Suttle area. 

&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$

ALC047-105-290249-
/O.EXT.KBMX.FL.W.0039.181230T0417Z-190101T1700Z/
/MNJA1.1.ER.181230T0417Z.181231T0600Z.190101T0500Z.NO/
250 PM GMT Fri Dec 28 2018

...Flood Warning extended until Tuesday morning...
The Flood Warning continues for
  The Cahaba River At Marion Junction.
* from Saturday evening to Tuesday morning...or until the Warning is 
  cancelled.
* AT 8:00 AM Friday the stage was 14.6 feet. 
* Minor flooding is forecast.
* Flood stage is 36 feet. 
* Forecast...Rise above flood stage by Saturday evening and  
  continue to rise to near 37.9 feet by early Monday morning. The 
  river will fall below flood stage by Monday night.
* Impact...At 36 feet...Flooding is confined mainly to farm and 
  pasture lands in the area.

&&

LAT...LON 3249 8715 3236 8710 3231 8715 3249 8721


$$
697 
WGUS84 KBMX 290156
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
756 PM CST Fri Dec 28 2018


...The flood warning continues for the Cahaba River...

.Rises continue on the Cahaba River due to heavy rainfall Thursday 
and Thursday night. A Flood Warning remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC007-073-117-291355-
/O.EXT.KBMX.FL.W.0034.000000T0000Z-181230T1100Z/
/CHGA1.1.ER.181228T1221Z.181229T0600Z.181229T2300Z.UU/
756 PM CST Fri Dec 28 2018

The Flood Warning continues for
  The Cahaba River Near Cahaba Heights.
* until late Saturday night...or until the Warning is cancelled.
* AT  7:30 PM Friday the stage was 19.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet. 
* Forecast...The river will continue rising to near 20.1 feet 
  overnight tonight. The river will fall below flood stage 
  tomorrow afternoon.
* Impact...At 20.0 feet...Water overflows the yards of some homes near
  the river.

&&

LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
          3340 8677 3342 8674         

$$

ALC007-047-105-291355-
/O.EXT.KBMX.FL.W.0035.000000T0000Z-181230T1516Z/
/CKLA1.1.ER.181228T1334Z.181229T0600Z.181230T0316Z.NO/
756 PM CST Fri Dec 28 2018

The Flood Warning continues for
  The Cahaba River At Centreville.
* until Sunday morning...or until the Warning is cancelled.
* AT  7:00 PM Friday the stage was 30.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet. 
* Forecast...The river will continue rising to near 31.2 feet 
  overnight tonight. The river will fall below flood stage 
  tomorrow late evening.
* Impact...At 30.0 feet...Considerable flooding of farm and pasture 
  lands in the area occurs...and cattle may need to be moved to 
  higher ground.

&&

LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
          3294 8719 3314 8704         

$$

ALC047-105-291355-
/O.EXT.KBMX.FL.W.0038.181230T0600Z-190102T0031Z/
/SUTA1.1.ER.181230T0600Z.181231T0600Z.190101T1231Z.NO/
756 PM CST Fri Dec 28 2018

...Flood Warning extended until Tuesday evening...The Flood Warning 
continues for The Cahaba River Near Suttle.
* from late Saturday night to Tuesday evening...or until the Warning 
  is cancelled.
* AT  7:00 PM Friday the stage was 19.9 feet. 
* Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 37.6 feet by Monday morning. The river 
  will fall below flood stage by Tuesday morning.

&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$

ALC047-105-291355-
/O.EXT.KBMX.FL.W.0039.181230T1700Z-190102T0220Z/
/MNJA1.1.ER.181230T1700Z.181231T1200Z.190101T1420Z.NO/
756 PM CST Fri Dec 28 2018

...Flood Warning extended until Tuesday evening...The Flood Warning 
continues for The Cahaba River At Marion Junction.
* from Sunday morning to Tuesday evening...or until the Warning is 
  cancelled.
* AT  7:00 PM Friday the stage was 19.2 feet. 
* Minor flooding is forecast.
* Flood stage is 36.0 feet. 
* Forecast...Rise above flood stage by late Sunday morning and 
  continue to rise to near 38.3 feet by Monday morning. The river 
  will fall below flood stage by Tuesday morning.
* Impact...At 40.0 feet...Extensive overflow of farm lands around 
  Marion Junction occurs. Some homes and farms begin to be affected. 

&&

LAT...LON 3249 8715 3236 8710 3231 8715 3249 8721


$$
491 
WGUS84 KBMX 291455
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
855 AM CST Sat Dec 29 2018


...The flood warning is cancelled for the Cahaba River Near Cahaba 
Heights...

.Water levels at the Cahaba River near Cahaba Heights have fallen
below caution stage and are forecast to continue falling. The flood
warning for Cahaba Heights is now cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

This will be the last statement issued for the Cahaba River near 
Cahaba Heights for this event.

&&

ALC007-073-117-291525-
/O.CAN.KBMX.FL.W.0034.000000T0000Z-181230T1100Z/
/CHGA1.1.ER.181228T1221Z.181229T0045Z.181229T1046Z.UU/
855 AM CST Sat Dec 29 2018

The Flood Warning is cancelled for
  The Cahaba River Near Cahaba Heights.
* AT  8:30 AM Saturday the stage was 10.5 feet. 
* Fell below flood stage at  4:46 AM Saturday.
* Flood stage is 14 feet. 
* Forecast...The river will continue to fall to 4.5 feet by tomorrow 
  morning .


&&

LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
          3340 8677 3342 8674         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 27, 11:49 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Dec 27, 11:49 AM CST, 1 hour 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Birmingham AL
1149 AM CST Thu Dec 27 2018

.UPDATE...
For 18Z Aviation.

&&

.DISCUSSION...
Latest surface analysis shows a large area of high pressure
situated across northern New England with an associated wedge
extending south across the Carolina Piedmont into northern
Georgia. A warm front was noted across south Alabama into central
Mississippi. A tight pressure gradient was analyzed across
central Alabama today with rather strong southeasterly low level
flow.

As of late morning, broken/overcast skies were prevalent across
the area with mainly light showers. Dewpoints have been slow to
recover so far in large part due to the influence from the
aforementioned wedge and southeasterly fetch. To our west, a line
of showers and thunderstorms extended from northwest Mississippi
to central Louisiana. Some of these storms have been severe,
primarily across southwest MS where shear/instability was
maximized.

As the upper level system positioned across the central Plains
this morning deepens and lifts northeast, this will allow deeper
low level moisture to overspread the area from the south and
west. Expect precip to expand in coverage/intensity especially
around/after 00z this evening and have trended pops that way
(increasing to categorical by this evening). Boundary layer
instability will be lacking for severe weather threats in our area
despite a rather robust wind field with primarily elevated
convection anticipated. With strong moisture transport and PWATs
approaching 1.75 inches, heavy rainfall appears likely overnight
and that is handled well with the existing flash flood watch.

The gradient winds so far today have been gusty but not excessive.
The highest reported gust in the area was 36 mph at KBMH in the
past 90 minutes with most areas below 30 mph. We may see an
increase in gusts as the day goes on given the strengthening LLJ.
However, that may be moderated due to the increasing stratocu deck
and gusts may be more a product of vertical mixing within
precipitation.

Grids are being updated now with no significant changes other than
to adjust timing of wx/pops and tweak highs for today. Also
adjusted temps for tonight to reflect steady values overnight.

15/CBD

&&

.AVIATION...
18Z TAF Discussion.
A strong storm system will bring active weather to the region
over the next 24 hours. Scattered showers will overspread the
terminals today and give way to steady and heavy rainfall from
west to east tonight. Current ceilings are generally in the MVFR
range and will likely drop to IFR all areas by late afternoon
into early evening. The precipitation will be heavy and likely
convective in nature at times tonight. This will also reduce
visbilities to low MVFR to IFR category overnight. Although hard
to pinpoint timing of any specific clusters will include VCTS most
areas. Winds have been rather gusty from the southeast today and
expect that to continue overnight. The surface low will drift
across the area on Friday with winds diminishing after sunrise.

15/CBD

&&

.FIRE WEATHER...

Clouds and rain will continue to increase across the area during the
day, with widespread coverage of rain late this afternoon through
the overnight period and into Friday. A prolonged period of
cloudy and rainy conditions are expected through next week.
Relative humidity values will remain above critical values. There
are no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     59  57  66  40  56 /  70 100 100  20  20
Anniston    59  57  68  44  58 /  70 100 100  20  30
Birmingham  62  60  66  43  56 /  70 100 100  20  30
Tuscaloosa  65  62  67  43  56 / 100 100  80  20  40
Calera      62  60  67  44  57 /  70 100 100  20  40
Auburn      60  59  69  52  62 /  70 100 100  40  50
Montgomery  65  63  71  52  64 /  70 100 100  40  60
Troy        66  63  71  55  66 /  70 100 100  50  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until midnight CST tonight for the following
counties: Autauga...Bibb...Blount...Calhoun...Chambers...
Cherokee...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore...
Etowah...Fayette...Greene...Hale...Jefferson...Lamar...Lee...
Lowndes...Macon...Marengo...Marion...Montgomery...Perry...
Pickens...Randolph...Shelby...St. Clair...Sumter...Talladega...
Tallapoosa...Tuscaloosa...Walker...Winston.

Flash Flood Watch through Friday afternoon for the following
counties: Autauga...Bibb...Blount...Calhoun...Chambers...
Cherokee...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore...
Etowah...Fayette...Greene...Hale...Jefferson...Lamar...Lee...
Lowndes...Macon...Marengo...Marion...Montgomery...Perry...
Pickens...Randolph...Shelby...St. Clair...Sumter...Talladega...
Tallapoosa...Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Dec 27, 4:26 AM CST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
426 AM CST Thu Dec 27 2018

ALZ011>015-017>050-281330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
426 AM CST Thu Dec 27 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Windy conditions will be in place through Midnight. Southeasterly
winds of 20 to 30 mph, with higher gusts will be possible across
much of Central Alabama.

Moderate to heavy rainfall will begin after noon today and continue
through much of the night across Central Alabama. With the ground
already saturated, this heavy rain could result in localized
flooding, especially in low lying and poor drainage areas. Minor
rises along flashy creeks and rivers can also be expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The moderate to heavy rainfall will continue through Friday afternoon
and may lead to localized flooding, especially in low lying and
poor drainage areas. Minor rises on area rivers and waterways are
expected as well, in addition to rises along flashy creeks and
rivers.

Rises along the rivers could continue through the weekend and
possible into the first of next week depending on the exact totals of
rainfall received.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
through at least Friday.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 8:28 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter3 days
Dec 27, 8:28 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter14 days
Dec 27, 8:34 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo13 days
Dec 27, 8:38 AM CSTRiver Flood WarningBMXSumter8 days
Dec 27, 1:28 PM CSTRiver Flood WarningBMXBibb, Dallas, Perry67 hr
Dec 27, 1:32 PM CSTRiver Flood WarningBMXMontgomery4 days
Dec 27, 1:39 PM CSTSpecial Weather StatementBMXGreene, Sumter36 min
Dec 27, 1:45 PM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker3 days
Dec 27, 2:09 PM CSTSpecial Weather StatementBMXShelby36 min
Dec 27, 2:42 PM CSTSpecial Weather StatementBMXTalladega33 min
Dec 27, 3:01 PM CSTSpecial Weather StatementBMXJefferson29 min
Dec 27, 3:46 PM CSTSpecial Weather StatementBMXSumter29 min
Dec 27, 4:56 PM CSTSpecial Weather StatementBMXMarengo34 min
Dec 27, 5:56 PM CSTSpecial Weather StatementBMXPerry34 min

Nearby

River Flood Warnings in Alabama, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.